Alert archive / Montana / Snow Advisories in 2007
Snow Advisory 46, NWS Missoula, MT
NWS Missoula, MT issued this snow advisory at Dec 25, 2007, 2:43 PM MST for 5 counties in Montana; Clearwater County, Idaho County, Idaho. It took effect at Dec 25, 2007, 6:22 PM MST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2007, 2:43 PM MST (21:43 UTC)
- In effect from
- Dec 25, 2007, 6:22 PM MST
- Expired
- Dec 26, 2007, 9:34 PM MST
- In force
- 27 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Granite County, MT, Mineral County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 65 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 252143 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 243 PM MST TUE DEC 25 2007 .A WEATHER DISTURBANCE WILL MOVE INTO NORTHWEST MONTANA AND NORTH CENTRAL IDAHO AFTER MIDNIGHT TUESDAY NIGHT INTO WEDNESDAY. SIGNIFICANT ACCUMULATING SNOWS WILL BE CONFINED TO THE MOUNTAINS ABOVE 4500 FEET. THIS WILL EFFECT LOOKOUT AND LOLO PASSES AND PRODUCE DIFFICULT DRIVING CONDITIONS AT TIMES. MTZ004-261200- /O.NEW.KMSO.SN.Y.0046.071226T0700Z-071226T1900Z/ LOWER CLARK FORK REGION- 243 PM MST TUE DEC 25 2007 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST WEDNESDAY ABOVE 4500 FEET INCLUDING LOOKOUT PASS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 4500 FEET...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST WEDNESDAY. 2-5 INCHES OF SNOW IS EXPECTED FROM MIDNIGHT TONIGHT THROUGH NOON ON WEDNESDAY. LOOKOUT PASS WILL BE MOST EFFECTED BY THIS STORM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ006-261200- /O.NEW.KMSO.SN.Y.0046.071226T0700Z-071226T1900Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 243 PM MST TUE DEC 25 2007 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST WEDNESDAY ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 4500 FEET...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST WEDNESDAY. 2-5 INCHES OF SNOW IS EXPECTED FROM MIDNIGHT TONIGHT THROUGH NOON ON WEDNESDAY. LOLO PASS WILL BE MOST EFFECTED BY THIS STORM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
7 follow-up statements
000 WWUS45 KMSO 252228 CCA WSWMSO URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MISSOULA MT 325 PM MST TUE DEC 25 2007 .A WEATHER DISTURBANCE WILL MOVE INTO NORTHWEST MONTANA AND NORTH CENTRAL IDAHO AFTER MIDNIGHT TUESDAY NIGHT INTO WEDNESDAY. SIGNIFICANT ACCUMULATING SNOWS WILL BE CONFINED TO THE MOUNTAINS ABOVE 4500 FEET. THIS WILL EFFECT LOOKOUT AND LOLO PASSES AND PRODUCE DIFFICULT DRIVING CONDITIONS AT TIMES. MTZ004-261300- /O.COR.KMSO.SN.Y.0046.071226T0700Z-071226T1900Z/ LOWER CLARK FORK REGION- 325 PM MST TUE DEC 25 2007 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST WEDNESDAY ABOVE 4500 FEET INCLUDING LOOKOUT PASS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 4500 FEET...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST WEDNESDAY. 2 TO 5 INCHES OF SNOW IS EXPECTED FROM MIDNIGHT TONIGHT THROUGH NOON ON WEDNESDAY. LOOKOUT PASS WILL BE MOST EFFECTED BY THIS STORM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ006-261300- /O.COR.KMSO.SN.Y.0046.071226T0700Z-071226T1900Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 325 PM MST TUE DEC 25 2007 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST WEDNESDAY ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 4500 FEET...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST WEDNESDAY. 2 TO 5 INCHES OF SNOW IS EXPECTED FROM MIDNIGHT TONIGHT THROUGH NOON ON WEDNESDAY. LOLO PASS WILL BE MOST EFFECTED BY THIS STORM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 260122 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 622 PM MST TUE DEC 25 2007 .A WEATHER DISTURBANCE WILL MOVE INTO WESTERN MONTANA AND THE IDAHO PANHANDLE LATE TONIGHT AND WEDNESDAY. ACCUMULATING SNOW IS EXPECTED IMPACTING TRAVEL ROUTES ALONG MOUNTAIN PASSES ALONG THE MONTANA AND IDAHO BORDERS. IDZ005-006-261200- /O.EXB.KMSO.SN.Y.0046.071226T0600Z-071226T1900Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 522 PM PST TUE DEC 25 2007 ...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM PST WEDNESDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY ABOVE 3000 FEET...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM PST WEDNESDAY. NEW SNOW ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED ABOVE 3000 FEET...WITH LESSER AMOUNTS UP TO 2 INCHES AT LOWER ELEVATIONS BY MIDDAY WEDNESDAY. AREAS MOST AFFECTED BY THIS SYSTEM WILL BE HIGHWAY 12 OVER LOLO PASS...AND THE TOWN OF HEADQUARTERS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ004-261200- /O.EXT.KMSO.SN.Y.0046.071226T0600Z-071226T1900Z/ LOWER CLARK FORK REGION- 622 PM MST TUE DEC 25 2007 ...SNOW ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 12 PM MST WEDNESDAY ABOVE 3500 FEET... THE SNOW ADVISORY ABOVE 3500 FEET IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 12 PM MST WEDNESDAY. 2 TO 5 INCHES OF SNOW IS EXPECTED FROM MIDNIGHT TONIGHT THROUGH NOON ON WEDNESDAY. LOOKOUT PASS WILL BE MOST EFFECTED BY THIS STORM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ006-261200- /O.CON.KMSO.SN.Y.0046.071226T0700Z-071226T1900Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 622 PM MST TUE DEC 25 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST WEDNESDAY ABOVE 4500 FEET... A SNOW ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST WEDNESDAY. 2 TO 5 INCHES OF SNOW IS EXPECTED FROM MIDNIGHT TONIGHT THROUGH NOON ON WEDNESDAY. LOLO PASS WILL BE MOST EFFECTED BY THIS STORM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 261054 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 354 AM MST WED DEC 26 2007 .A WEATHER DISTURBANCE WILL CONTINUE TO MOVE INTO WESTERN MONTANA AND THE IDAHO PANHANDLE TODAY. ACCUMULATING SNOW IS EXPECTED TO IMPACT TRAVEL ROUTES THROUGH MOUNTAIN PASSES ALONG THE MONTANA AND IDAHO BORDERS. IDZ005-006-261900- /O.CON.KMSO.SN.Y.0046.000000T0000Z-071226T1900Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 254 AM PST WED DEC 26 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING ABOVE 3000 FEET... A SNOW ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING. NEW SNOW ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED ABOVE 3000 FEET...WITH LESSER AMOUNTS UP TO 2 INCHES AT LOWER ELEVATIONS BY MIDDAY. AREAS MOST AFFECTED BY THIS SYSTEM WILL BE HIGHWAY 12 OVER LOLO PASS...AND THE TOWN OF HEADQUARTERS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ004-261900- /O.CON.KMSO.SN.Y.0046.000000T0000Z-071226T1900Z/ LOWER CLARK FORK REGION- 354 AM MST WED DEC 26 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY ABOVE 3500 FEET... A SNOW ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL NOON MST TODAY. 3 TO 6 INCHES OF SNOW IS EXPECTED BY NOON TODAY. LOOKOUT PASS WILL BE MOST EFFECTED BY THIS STORM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ006-261900- /O.CON.KMSO.SN.Y.0046.000000T0000Z-071226T1900Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 354 AM MST WED DEC 26 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY ABOVE 4500 FEET... A SNOW ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT UNTIL NOON MST TODAY. 3 TO 6 INCHES OF SNOW IS EXPECTED BY NOON TODAY. LOLO PASS WILL BE MOST EFFECTED BY THIS STORM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 261616 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 916 AM MST WED DEC 26 2007 .A WEATHER DISTURBANCE WILL CONTINUE TO MOVE INTO WESTERN MONTANA AND THE IDAHO PANHANDLE TODAY. ACCUMULATING SNOW IS EXPECTED TO IMPACT TRAVEL ROUTES THROUGH MOUNTAIN PASSES ALONG THE MONTANA AND IDAHO BORDERS. IDZ005-006-262200- /O.EXT.KMSO.SN.Y.0046.000000T0000Z-071227T0300Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 816 AM PST WED DEC 26 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING ABOVE 3000 FEET... THE SNOW ADVISORY ABOVE 3000 FEET IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. NEW SNOW ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED ABOVE 3000 FEET...WITH LESSER AMOUNTS UP TO 2 INCHES AT LOWER ELEVATIONS. AREAS MOST AFFECTED BY THIS SYSTEM WILL BE HIGHWAY 12 OVER LOLO PASS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ004-262200- /O.EXT.KMSO.SN.Y.0046.000000T0000Z-071227T0300Z/ LOWER CLARK FORK REGION- 916 AM MST WED DEC 26 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING ABOVE 3500 FEET... THE SNOW ADVISORY ABOVE 3500 FEET IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. NEW SNOW ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED ABOVE 3000 FEET...WITH LESSER AMOUNTS UP TO 2 INCHES AT LOWER ELEVATIONS. LOOKOUT PASS WILL BE MOST EFFECTED BY THIS STORM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ006-262200- /O.EXT.KMSO.SN.Y.0046.000000T0000Z-071227T0300Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 916 AM MST WED DEC 26 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING ABOVE 4500 FEET... THE SNOW ADVISORY ABOVE 4500 FEET IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. 3 TO 6 INCHES OF SNOW IS EXPECTED ABOVE 4500 FEET WITH 1 TO 3 INCHES POSSIBLE IN THE VALLEYS THROUGH EARLY THIS EVENING. LOLO PASS WILL BE MOST EFFECTED BY THIS STORM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 262129 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 229 PM MST WED DEC 26 2007 .A WEATHER DISTURBANCE WILL CONTINUE TO IMPACT WESTERN MONTANA AND THE IDAHO PANHANDLE TONIGHT. ACCUMULATING SNOW IS EXPECTED TO IMPACT TRAVEL ROUTES THROUGH MOUNTAIN PASSES ALONG THE MONTANA AND IDAHO BORDERS. IDZ005-006-271200- /O.EXT.KMSO.SN.Y.0046.000000T0000Z-071227T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 129 PM PST WED DEC 26 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 4 AM PST THURSDAY ABOVE 3000 FEET... THE SNOW ADVISORY ABOVE 3000 FEET IS NOW IN EFFECT UNTIL 4 AM PST THURSDAY. NEW SNOW ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED ABOVE 3000 FEET TONIGHT. 1 TO 3 INCHES IS POSSIBLE IN THE LOWER VALLEYS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ004-271200- /O.EXT.KMSO.SN.Y.0046.000000T0000Z-071227T1200Z/ LOWER CLARK FORK REGION- 229 PM MST WED DEC 26 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM MST THURSDAY ABOVE 3500 FEET... THE SNOW ADVISORY ABOVE 3500 FEET IS NOW IN EFFECT UNTIL 5 AM MST THURSDAY. NEW SNOW ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED ABOVE 3000 FEET TONIGHT. 1 TO 2 INCHES OF SNOW IS POSSIBLE IN THE LOWER VALLEYS. THE LOOKOUT PASS TRAVEL AREA SHOULD BE ONE OF THE MOST IMPACTED AREAS BY THIS SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ006-271200- /O.EXT.KMSO.SN.Y.0046.000000T0000Z-071227T1200Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 229 PM MST WED DEC 26 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM MST THURSDAY ABOVE 4500 FEET... THE SNOW ADVISORY ABOVE 4500 FEET IS NOW IN EFFECT UNTIL 5 AM MST THURSDAY. 3 TO 6 INCHES OF SNOW IS EXPECTED ABOVE 4500 FEET WITH 1 TO 3 INCHES POSSIBLE IN THE VALLEYS THROUGH TONIGHT. THE LOLO PASS TRAVEL AREA SHOULD BE ONE OF THE MOST IMPACTED AREAS BY THIS SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KMSO 270325 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 825 PM MST WED DEC 26 2007 MTZ004-270430- /O.CAN.KMSO.SN.Y.0046.000000T0000Z-071227T1200Z/ LOWER CLARK FORK REGION- 825 PM MST WED DEC 26 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY. $$ IDZ005-006-271200- /O.CON.KMSO.SN.Y.0046.000000T0000Z-071227T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 725 PM PST WED DEC 26 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY ABOVE 3000 FEET... A SNOW ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. NEW SNOW ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED ABOVE 3000 FEET TONIGHT. 1 TO 3 INCHES IS POSSIBLE IN THE LOWER VALLEYS. $$ MTZ006-271200- /O.CON.KMSO.SN.Y.0046.000000T0000Z-071227T1200Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 825 PM MST WED DEC 26 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY ABOVE 4500 FEET... A SNOW ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. 3 TO 6 INCHES OF SNOW IS EXPECTED ABOVE 4500 FEET WITH 1 TO 3 INCHES POSSIBLE IN THE VALLEYS THROUGH TONIGHT. THE LOLO PASS TRAVEL AREA SHOULD BE ONE OF THE MOST IMPACTED AREAS BY THIS SNOW. $$
000 WWUS45 KMSO 270434 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 934 PM MST WED DEC 26 2007 IDZ005-006-MTZ006-270545- /O.CAN.KMSO.SN.Y.0046.000000T0000Z-071227T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- BITTERROOT/SAPPHIRE MOUNTAINS- 934 PM MST WED DEC 26 2007 /834 PM PST WED DEC 26 2007/ ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Dec 25, 1:51 PM MST, 52 minutes earlier.
Area forecast discussion, Dec 25, 1:51 PM MST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
151 PM MST TUE DEC 25 2007
.DISCUSSION...A WEST TO NORTHWESTERLY FLOW WILL PERSIST THROUGH THURSDAY.
WITHIN THIS FLOW A SHORT WAVE OF ENERGY WILL MOVE THROUGH THE NORTHERN
ROCKIES. THIS SHORT WAVE ALONG WITH SOME OROGRAPHIC ENHANCEMENT OR LIFT
WILL BE ENOUGH TO PRODUCE SOME ACCUMULATING MOUNTAIN SNOWS. THE BEST
ACCUMULATING SNOWS WILL BE ABOVE 4500 FEET IN NORTH CENTRAL IDAHO
AND MOUNTAINS IN NORTHWEST AND WEST CENTRAL MONTANA. THE GREATEST
IMPACT TO THE PUBLIC WILL BE AT LOOKOUT AND LOLO PASSES WHERE 2 TO 5
INCHES OF SNOW TONIGHT THROUGH NOON WEDNESDAY IS POSSIBLE. SNOW
ADVISORIES FOR THESE PASSES HAVE BEEN ISSUED. OTHERWISE EXPECT
MAINLY MOUNTAIN SHOWERS THE REST OF WEDNESDAY THROUGH THURSDAY.
THE MODELS ARE STILL INDICATING THAT ANOTHER SYSTEM WILL MAKE ITS
WAY THROUGH THE NORTHERN ROCKIES ON FRIDAY. THIS SYSTEM WILL
PRIMARILY BRING ACCUMULATING SNOW TO THE HIGHER TERRAIN. ONCE THIS
SYSTEM MOVES THROUGH...THE UPPER LEVEL FLOW WILL REMAIN WESTERLY.
THIS FLOW PATTERN WILL ALLOW FOR ENERGY AND MOISTURE TO STREAM
INTO NORTH CENTRAL IDAHO AND WESTERN MONTANA. THE TIMING AND
STRENGTH OF DISTURBANCES THROUGH THE WEEKEND ARE STILL
UNCERTAIN BUT THE REGION SHOULD SEE WIDESPREAD SNOW. THE MODELS
ARE INDICATING THE FLOW PATTERN WILL TRANSITION TO NORTHWEST
TOWARD THE BEGINNING OF NEXT WEEK...WHICH WILL SLIGHTLY HINDER
THE SHOWER ACTIVITY FOR MONDAY AND TUESDAY. TEMPERATURES DURING
THIS TIME FRAME APPEAR TO BE NEAR TO SLIGHTLY ABOVE SEASON
NORMALS.
&&
.AVIATION...SKIES WILL CONTINUE TO CLEAR INTO EARLY EVENING AS DRY
AIR MOVES ACROSS THE REGION. THIS WILL BE SHORT LIVED AS CLOUD COVER
BEGINS TO FILL IN ADVANCE OF A SHORTWAVE CURRENTLY IN WESTERN
WA/OR. THIS SYSTEM WILL ONCE AGAIN LOWER CEILINGS AND OBSCURE
MOUNTAINS THROUGH TOMORROW. EXPECT REDUCED VISIBILITIES IN AREAS
OF HEAVIEST PRECIPITATION.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM MST WEDNESDAY ABOVE
4500 FEET FOR BITTERROOT/SAPPHIRE MOUNTAINS.
SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM MST WEDNESDAY ABOVE
4500 FEET FOR LOWER CLARK FORK REGION.
ID...NONE.
&&
SHORT TERM...RPN
LONG TERM....SMITH
AVIATION...DEROSAHazardous weather outlook, Dec 25, 3:57 AM MST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 357 AM MST TUE DEC 25 2007 IDZ005-006-MTZ001-004-006-252300- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS- 357 AM MST TUE DEC 25 2007 /257 AM PST TUE DEC 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WEATHER SYSTEM IS EXPECTED TO MOVE THROUGH THE AREA BEGINNING TONIGHT...PRODUCING WIDESPREAD SNOW SHOWERS. TRAVEL MAY BECOME DIFFICULT OVER MOUNTAIN PASSES...INCLUDING LOLO AND LOOKOUT PASS. HOLIDAY TRAVELERS SHOULD STAY TUNED AS WINTER WEATHER HIGHLIGHTS MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW SHOWERS WILL PERSIST THROUGH SUNDAY. SIGNIFICANT MOUNTAIN SNOWS ARE POSSIBLE ONCE AGAIN WEDNESDAY...FRIDAY...AND SUNDAY WITH STRONG WEATHER DISTURBANCES AND ABUNDANT MOISTURE MOVING THROUGH THE REGION. DIFFICULT TRAVEL OVER LOLO AND LOOKOUT PASSES MAY OCCUR WITH WINTER WEATHER HIGHLIGHTS ONCE AGAIN A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Snow Advisories in Montana, 2007Snow Advisories in Idaho, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.